MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device was received and inspected.Visual observation confirms the lower jaw bent downward, consistent with the device hitting bone during a procedure or being mishandled/ dropped, an indication of blunt force impact.An expressew iii needle was loaded onto the device and tested on a sample rubber strip.The needle could be deployed with great difficulty.The angle of the deformed lower jaw is also a contributing factor for difficulty in deploying the needle.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed dissimilar complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode, although one possible root cause would be the device jaw made contact with bone, resulting in the jaw becoming bent.No corrective action is required and no further action is warranted at this time.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff repair, it was observed that the jaws on the customer's expressew iii without hook was bent and not firing properly.The surgeon completed the procedure with another like device with no patient consequences or delays.The sales rep had no further information regarding how the device was firing.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7868539
Report Number1221934-2018-50965
Device Sequence Number1679069
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/01/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Device Lot Number22548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2015
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1